Welcome to Healing Well and the Diabetes Forum. I am just here to welcome you but I am sure members with experience with your medication will be along soon.
You have joined a wonderful group of supportive and caring members.
Stay with us and keep posting. :)
Post Edited (lanieg) : 8/16/2007 10:34:14 AM (GMT-6)
Well, if you have just started Byetta, then you are probably on a 5mg dose. At that level, historically, we haven't seen many people lose weight at all! Its usually only when you step up to the 10mg dose that you get violently nauseous and lose weight. Do you lose weight from the constant nausea during the initial adjustment period or do you lose weight do the the delayed stomach emptying that the drug causes? This is a good question and one that no one has a real handle on right now. We suspect that the real sustained weight loss is due to the delayed stomach emptying. NOW, to predict how much weight you lose due to this effect or any of the other effects that the drug has on you is going to be nearly impossible.
HOWEVER, the last 3 years of intense research by Lilly have shown that there is somewhere between a 5%-10% bodyweight loss during the first 6months to a year. I've been on 10mg of byetta for over a year and I haven't dropped any weight, but I also didn't ever go through the nausea that most people experience.
So now that I've told you that there really isn't a definitive answer to your question, I hope this helps!
Post Edited By Moderator (lanieg) : 8/16/2007 6:48:48 PM (GMT-6)
Hi Lugie, I am not a diabetic, my husband is a T1 for 24 yrs. I just wanted to make a couple of suggestions to you if you don't mind. You were talking about bruising at injection site. First, my DH was told to vary the site for his injections both legs, arms, belly so no one area took the constant hit. Second, I was in hospital yrs. ago for gallbladder surgery, the dr. keep me in for a week and half because he couldn't understand a reaction I had. I walked each day but still kept on IV so rather limited mobility he ordered Heperin shots for me each day to avoid clots. The nurses would rub the spots on my stomach w/ alcohol swabs before and after the shots. For 6 wks after surgery my stomach was purple, green, yellow, ugly!!. I mentioned this a while later to a nurse who said, you should lightly clean area before shot, and do not rub after shot. I have been back for other surgery since then and I have told nurses gently before, nothing after and I have not had that bruising on my body.
I really don't know about Byetta, my DH takes Humulin, but I hope this info helps you avoid the bruising. Hope all good things come your way. God bless. Alice